MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112780
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abscess (1690); Unspecified Infection (1930); Pain (1994); Hernia (2240); Obstruction/Occlusion (2422)
Date of Event 06/06/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2013 ¿ patient was diagnosed with direct right inguinal hernia thereby underwent open repair with the implant of perfix plugs (device 1, 2).Per op notes, ¿the inguinal floor appeared to be blown out and there was a large direct hernia sac.The defect was closed by placing two extra large perfix plugs (device 1, 2) in the preperitoneal space and sutured to the edges of the fascial defect.A marlex patch was then placed over the inguinal floor with a hole created for the cord contents and sutured.Nerves were resected.¿ (b)(6) 2018 ¿ patient had recurrent right inguinal hernia thereby underwent revision surgery.(note: there is no op notes provided for this procedure in medical records) attorney alleges abscess, bowel obstruction, infection, pain and suffering.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-apr-2012) is considered to be a best estimate.This emdr represents the bd perfix plug (device 2).An additional supplemental emdr was submitted to represent the bd perfix plug (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24313622
Report Number1213643-2026-00105
Device Sequence Number12181587
Product Code FTL
UDI-Device Identifier00801741016622
UDI-Public(01)00801741016622(17)170428(10)HUWD0438
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2017
Device Catalogue Number0112780
Device Lot NumberHUWD0438
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Initial Report FDA Received Date02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale